Group training on spawn production


Trouble finding reliable information on mycelium production?


Since 1999, people from more than 70 countries have put their trust in our education program on spawn production. Because we have been spawn producers for more than 35 years. We share our knowledge with you.

This 4-day program has been developed by the Mycelia team and is based on our extensive training experience from individual courses, group courses and substrate group trainings.

We welcome existing and would-be spawn producers to this in-depth course. 

 

Course details

Next edition: October 2020 or spring 2021
Fee: 1480 EUR/ participant
Location: Mycelia’s premises, Veldeken 27 9850 Deinze, Belgium


Registration is opening soon!
Sign up here to our newsletter.


Program

Day 1

08:30 – 09:00

Welcome and practical briefing

 

09:00 - 10:00

Mycelia introduction video, floor plan and visit to the premises

Kasper Moreaux

10:00 - 12:00

Parallel session: practical preparation

 

50 min

     Group 1: Practical spawn preparation (cooking, mixing and filling; water management; pH and dry matter measurement) 

Kasper Moreaux & Jean Meirlaen

50 min

     Group 2: Agar preparation (production of agar media, test with petridishes: testing hands and air) 

Pascale Vergeyle & Hélène Ntimba

10:50 – 11:10

Coffee break

 

12:00 - 12:40

First stages of spawn production: workshop, components, mixing, humidification, bag types, bag filling, sterilization

Kasper Moreaux

12:40 – 13:40

Lunch break

 

13:40 – 14:40

Biology part I: General biology, role of enzymes

Magda Verfaillie

14:30 - 15:00

Coffee break

 

15:00 - 16:00

Parallel session: Sterile department

 

30 min

     Group 1: Practical agar pouring under LAF 

Pascale Vergeyle

30 min

     Group 2: Visit to the sterile department (Magda) 

Magda Verfaillie

16:00 - 17:00

Biology part II: Bacteria and fungi (bacteria: cell structure and multiplication, perfect and imperfect Fungi: classification and life cycle)

Magda Verfaillie


Day 2

08:30 – 10:30

Disinfection and sterilization (methods and efficiency)

Kasper Moreaux

10:30 – 10:50

Coffee break

 

10:50 – 11:40

Parallel session: Cleanroom essentials

 

25 min

     Group 1: Microscopy

Magda Verfaillie

25 min

     Group 2: Consumables and use of USB microscope

Kasper Moreaux

11:40 – 12:40

Parallel session: Essential machines

 

30 min

     Group 1: Autoclaves and steam generator, practical use of steam, cooling units

Pascale Vergeyle

30 min

     Group 2: Visit to the technical floor

Kasper Moreaux

12:40 – 13:40

Lunch break

 

13:40 – 14:40

Dealing with micro-organisms in the production of spawn (presence of propagules in the air, cleanroom classes, air control, use of LAF, use of overpressure, rules of conduct)

Magda Verfaillie

14:40 – 15:00

Coffee break

 

15:00 – 16:20

Mother cultures and mother spawn (GMP, quality control and degeneration of strains)

Kasper Moreaux

16:20 – 17:00

Case study: Examples from real life

Pascale Vergeyle

 

Day 3

08:30 – 13:00

Parallel session: Inoculation practice

 

120 min

     Group 1: Mother spawn department (pratical subculture method inoculation, strain preservation techniques, demonstration of incubating mother cultures)

Magda Verfaillie & Hélène Ntimba

10:30 – 11:00

Coffee break

 

120 min

     Group 2: Spawn inoculation in Mycelia’s main inoculation room (essentials of large-scale production inoculation, particle counting and air speed measurement, incubation, shaking and reshaking, cleaning and hygiene)

Pascale Vergeyle

13:00 - 14:00

Lunch break

 

14:00 – 14:30

Spawn conservation (spawn production and spawn quality, spawn testing, transport and conservation)

Magda Verfaillie

14:30 – 15:30

Demonstration of incubating spawn (good and bad examples, discussion)

Kasper Moreaux

15:30 – 16:00

Coffee break

 

16:00 - 17:00

Spawn bags (types of vessels, bags and boxes, essentials of filters, spawn bags vs. production system)

Jan Van Nuffel


Day 4

08:30 – 10:00

Feasibility study (financial study and investment)

Roel Van de Heyning

10:00 - 11:20

Practical: Organization of a spawn lab (Magda)

Magda Verfaillie

11:20 – 11:40

Coffee break

 

11:40 – 12:40

Practical: Cleanroom class

Jan Van Nuffel & Kasper Moreaux

12:40 – 13:40

Lunch break

 

13:40 – 16:00

Parallel session: Cleanrooms practical

Pascale Vergeyle

60 min

     Group 1: Construction and maintenance of laminar air flows and overpressure units

 

60 min

     Group 2: Practical cleaning (materials, disinfection, water management and practical hygiene)

 

14:40 – 15:00

Coffee break

 

16:00 - 17:00

Evaluation of petridishes and multiple choice of day 1, delivery of USB stick and certificates

 

 

Additional info

Fee 

  • 1480 EUR/ participant, ex VAT, board and lodging not included.
  • Students get 20% discount.

 

Included are

  • Bread lunch Monday until Thursday, at De Steenhove
  • Welcome evening and dinner on Monday night, with visit to the beautiful city of Gent.

 

Payment

Your registration is only confirmed after the payment.
You can pay by bank transfer or credit card.

 

Refunds

  • Canceling up to 15 days before training start day, 100% refund minus bank fees.
  • Canceling within 15 days  of training start day: 50% refund minus bank fees.